U.S. doctors online nowAsk doctors free
UT
A member asked:

my 4 year old has strep throat and has been on amoxicillin for 6 days. today she has a very sniffly nose, is it safe to give her children's benadryl (diphenhydramine)?

1 doctor answer2 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
Yes it is safe: Yes it is safe to give antihistamine.I prefer Laratidine syrup as it is once a day and not or Cetrizin as these are over the counter and have to be given only once a day,Loratidine is non sedating and Cetrizine may be slightly sedating as compared to Benadryl (diphenhydramine)

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 45-year-old member asked:

What does it mean when you have a really sore throat, stuffy & runny nose, and swollen glands under your jaw?

3 doctor answers10 doctors weighed in
Dr. Danny Proffitt
Family Medicine 43 years experience
Many possibilities: You cold have a simple viral infection. You could have a sifnificant bacterial infection, you could have a rare fungal infection. Generally the lymph nodes in the neck will swell with viral and bacterial infections. You describe a classic viral infection. Strep throat is not usually associated with runny nose. If there is fever, difficulty swallowing or you believe you are too ill, see pcp.
FL
A 18-year-old member asked:

I just went swimming at the beach and swallowed salt water now I am coughing and have a sore throat. What should I do? I also have allergies n asthma

2 doctor answers7 doctors weighed in
Dr. Paul Cohen
Family Medicine 28 years experience
Breathe...: First; try to expel the water; as long as you have no difficulty breathing you should be fine. You may want to drink a cup of warm/hot tea with some honey in it; or a lozenge to soothe your throat...But other than that you should be fine. If there is any doubt in your mind that you are not well then by all means call your doctor and get checked out, or visit your local emergency room.
Bradenton, FL
A 40-year-old male asked:

My wife is taking an oral contraceptive. Should she take low dose asa to prevent a blood clot? Studies say that contraceptive can be linked 2 clots..

4 doctor answers20 doctors weighed in
Dr. Leila Wing
Dr. Leila Winganswered
Internal Medicine 14 years experience
No smoking: Oral contraceptives can be associated with blood clots in the lungs (dvts) or lungs (pulmonary embolisms) and one of the bigger risk factors is smoking, especially over the age of 35. I am not aware of studies that show Aspirin (asa) decreases the risk of blood clots while on oral contraceptives.
Dr. Arthur Heller
Gastroenterology 43 years experience
aspirin is taken to decrease arterial clots, the kind that can cause stroke and heart attack. OCs are associated with venous clots, the kind that cause pulmonary emboli
Jan 5, 2012
A 26-year-old female asked:

My 11 month old son was diagnosed with an ear infection 2 days ago and was prescribed amoxicilin today I notice a rash on his face is this an allergic reaction?

2 doctor answers4 doctors weighed in
Dr. Paul Wright
Family Medicine 36 years experience
Possibly: Amoxicillin is a great for an ear infection. Yet, some people have allergies to penicillin. However, what makes this hard to answer is sometimes agents that cause ear infections can cause a rash too! if it is only a light red rash and he has no other signs of something bothering him, you can watch to see if it goes away.But if any sores are in his mouth or a high fever he must be seen right away.
Scottsboro, AL
A 29-year-old female asked:

Im being tested for overactive thyroid. The doctor put me on clonazepam and citalopram in the mean time for severe anxiety/panic attacks. Is severe weeakness a symptom of the thyroid or the meds?

1 doctor answer6 doctors weighed in
Dr. Geoffrey Rutledge
Internal Medicine 41 years experience
Hard to say: Without knowing your thyroid test results, this is very hard to say. If the weakness onset was right after starting the medications, that may be the cause. If you have sever hyperthyroidism ( TSH is very low and your free thyroxine, t4, is very high), then your thyroid could be contributing. An evaluation by your doctor shoudl be able to tell the difference, or find another explanation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 16, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.